# SDR CA970211002

- Difficulty date: February 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc LTIO540J2BD
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbine Shaft
- Part number: 4067870010
- Condition: Sheared
- Location: Eng Turbo
- Component: Airesearch, 4091709001R
- Stage of operation: CR
- Nature of condition: J, K
- Precautionary procedure: E

## Discrepancy

(CAN) TURBOCHARGER WAS INSTALLED AS PART OF AN OVERHAULED ENGINE. TURBOCHARGER WAS PREOILED AND GROUND RUNS WERE SATISFACTORY. TWO TRAINING FLIGHTS WERE CARRIED OUT PRIOR TO THE FAILURE. PILOT REPORTED FLUCTUATING OIL PRESSURE AND SHUT THE ENGINE DOWN. POST FLIGHT INVESTIGATION FOUND THE TURBINE SHAFT HAD SHEARED ALLOWING THE COMPRESSOR TO DESTROY ITSELF.
